Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Second and third order boundary value problems


Author: Keith Schrader
Journal: Proc. Amer. Math. Soc. 32 (1972), 247-252
MSC: Primary 34B15
DOI: https://doi.org/10.1090/S0002-9939-1972-0291548-4
MathSciNet review: 0291548
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper some existence theorems for solutions on $ ( - \infty , + \infty )$ of second and third order differential equations of the form $ y'' = f(t,y,y')$ and $ y''' = f(t,y,y',y'')$ are established. The hypotheses include the assumption that f is continuous, that solutions of initial value problems extend to $ ( - \infty , + \infty )$ and that certain boundary value problems have no more than one solution.


References [Enhancements On Off] (What's this?)

  • [1] J. W. Bebernes, A subfunction approach to a boundary value problem for ordinary differential equations, Pacific J. Math. 13 (1963), 1053-1066. MR 27 #5951. MR 0156018 (27:5951)
  • [2] P. Hartman, Ordinary differential equations, Wiley, New York, 1964. MR 30 #1270. MR 0171038 (30:1270)
  • [3] L. Jackson and K. Schrader, Existence and uniqueness of solutions of boundary value problems for third order differential equations, J. Differential Equations 9 (1971), 46-54. MR 0269920 (42:4813)
  • [4] -, Subfunctions and third order differential inequalities, J. Differential Equations 8 (1970), 180-194. MR 41 #2175. MR 0257525 (41:2175)
  • [5] E. G. Halikov, The existence of bounded solutions of a differential equation of the second order, Differential Equations 2 (1966), 865-866. MR 0206367 (34:6186)
  • [6] K. W. Schrader, A note on second order differential inequalities, Proc. Amer. Math. Soc. 19 (1968), 1007-1012. MR 38 #2416. MR 0234097 (38:2416)
  • [7] -, Existence theorems for second order boundary value problems, J. Differential Equations 5 (1969), 572-584. MR 39 #532. MR 0239175 (39:532)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34B15

Retrieve articles in all journals with MSC: 34B15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0291548-4
Keywords: Nonlinear, boundary value problems, second order, third order
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society